Alert archive / New Mexico / Flash Flood Warnings in 2006
Flash Flood Warning 13, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Jul 28, 2006, 4:09 PM MDT for Socorro County, New Mexico. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 28, 2006, 4:09 PM MDT (22:09 UTC)
- Expired
- Jul 28, 2006, 7:15 PM MDT
- In force
- 3 hr
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Socorro County, NM
The radar
The Albuquerque radar (KABX), 107 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 28, 5:00 PM MDT | FLASH FLOOD | Lemitar, NM | ARROYOS AND DITCHES OVERFLOWING WITH HOMES UNDER WATER. EVENT OCCURING IN LEMITAR AND POLVADERA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 51 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 10.2 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 68 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 1063 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KABQ 282212 FFWABQ NMC053-290115- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 409 PM MDT FRI JUL 28 2006 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL SOCORRO COUNTY IN CENTRAL NEW MEXICO * UNTIL 715 PM MDT * AT 406 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM THUNDERSTORMS NEAR ESCONDIDA AND POLVADERA ...OR ABOUT NEAR NORTHERN SOCORRO....MOVING NORTH AT 10 MPH. THE PUBLIC REPORTED ONE AND A HALF INCHES OF RAIN HAS FALLEN SINCE 300 PM MDT. LAW ENFORCEMENT OFFICIALS REPORTED ARROYOS BREACHING THEIR BANKS IN THE POLVADERA AND ESCONDIDA AREA. ADDITIONAL RAINFALL AMOUNTS OF AROUND 1 INCH ARE POSSIBLE IN THE WARNED AREA. LAT...LON 3407 10701 3407 10677 3436 10673 3437 10704 $$
3 follow-up statements
000 WGUS75 KABQ 282316 FFSABQ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 510 PM MDT FRI JUL 28 2006 NMC053-290115- SOCORRO- 510 PM MDT FRI JUL 28 2006 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT FOR CENTRAL SOCORRO COUNTY UNTIL 715 PM MDT... AT 506 PM MDT...LAW ENFORCEMENT OFFICIALS REPORTED THUNDERSTORMS PRODUCING FLOODING NEAR LEMITAR AND POLVADERA. ARROYOS WERE BREAKING THEIR BANKS IN THIS AREA AND A FEW HOMES HAVE BEEN FLOODED. * LOCATIONS IMPACTED INCLUDE... POLVADERA... LEMITAR ESCONDIDA... LA JOYA... CHAMIZAL... SAN ACACIA... LA JOYA... SEVILLETA NATIONAL WILDLIFE REFUGE... ADDITIONAL RAINFALL AMOUNTS UP TO 1 INCH ARE POSSIBLE IN THE WARNED AREA. LAT...LON 3407 10701 3407 10677 3436 10673 3437 10704 $$
000 WGUS75 KABQ 290025 FFSABQ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 614 PM MDT FRI JUL 28 2006 NMC053-290115- SOCORRO- 614 PM MDT FRI JUL 28 2006 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT FOR CENTRAL SOCORRO COUNTY UNTIL 715 PM MDT... AT 530 PM MDT...DOPPLER RADAR CONTINUED TO INDICATE LIGHT TO MODERATE RAIN FROM LA JOYA SOUTHWARD THROUGH ESCONDIDA. PARTS OF THIS AREA RECEIVED MORE THAN 2 INCHES OF RAIN SINCE 300 PM MDT...AND HEAVY RUNOFF IS EXPECTED TO LAST THROUGH AT LEAST 800 PM MDT. AT 518 PM MDT...LAW ENFORCEMENT REPORTED ARROYOS OVERFLOWING AND FLOODING OF HOMES NEAR LEMITAR AND POLVADERA. * LOCATIONS IMPACTED INCLUDE... POLVADERA... LEMITAR... ESCONDIDA... LA JOYA... CHAMIZAL... SAN ACACIA... LA JOYA... SEVILLETA NATIONAL WILDLIFE REFUGE... THROUGH AT LEAST 800 PM MDT...MINOR FLOODING OF ARROYOS AND LOW WATER CROSSINGS WILL PERSIST THROUGHOUT CENTRAL AND EASTERN SOCORRO COUNTY...WHERE UP TO 1 ADDITIONAL INCH OF RAIN MAY FALL FROM NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS. LAT...LON 3407 10701 3407 10677 3436 10673 3437 10704 $$
000 WGUS75 KABQ 290112 FFSABQ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 711 PM MDT FRI JUL 28 2006 NMC053-290121- SOCORRO- 711 PM MDT FRI JUL 28 2006 ...THE FLASH FLOOD WARNING HAS EXPIRED FOR CENTRAL SOCORRO COUNTY... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE RAINFALL WAS ENDING ACROSS THE WARNED AREA...AND THE FLASH FLOOD THREAT WAS DIMINISHING. SOME MINOR FLOODING MAY CONTINUE THROUGHOUT CENTRAL AND EASTERN SOCORRO COUNTY...BUT THE THREAT FOR FLASH FLOODING IS ENDING. THUS...THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 3407 10701 3407 10677 3436 10673 3437 10704 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 3:00 PM MDT, 1 hour 9 minutes earlier.
Area forecast discussion, Jul 28, 3:00 PM MDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 PM MDT FRI JUL 28 2006 .DISCUSSION...ONCE AGAIN ANOTHER REALLY ACTIVE...BUT WELCOME...DAY OF RAINFALL ACROSS THE STATE. THE UPR LVL LOW THAT WAS LOCATED OVER THE NRN SECTIONS OF THE STATE HAS NOW MOVED INTO THE WEST CENTRAL SECTIONS OF THE STATE. THIS IS PROVIDING SUFFICIENT LIFT TO PRODUCE SHOWERS AND THUNDERSTORMS ACROSS THE CENTRAL SECTIONS OF THE STATE. APPEARS THE BEST CHANCE FOR THE EVENING HOURS OF SIGNIFICANT RAINS WILL BE ACROSS BETWEEN THE CONTINENTAL DIVIDE AND THE CENTRAL MOUNTAINS. HAVE NOT ISSUED A FLASH FLOOD WATCH...AS DO NOT FEEL THAT RAINS WILL BE WIDESPREAD ENOUGH...BUT INSTEAD WILL DEAL WITH EACH EVENT WITH MORE LOCALIZED STATEMENTS AND WARNINGS. ANOTHER ACTIVE DAY EXPECTED TOMORROW AS UPR LVL LOW WILL BEGIN TO TRACK NORTHEAST ACROSS THE STATE. HAVE MENTIONED HEAVY RAINFALL AGAIN IN THE ZONES TOMORROW AFTN AND EVNG. FOR THE REMAINDER OF THE FORECAST...NO MAJOR CHANGES AS NEW MEXICO WILL REMAIN IN A FAIRLY ACTIVE PATTERN...ESPECIALLY OVER THE WESTERN HALF OF THE STATE. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 65 93 64 95 / 20 20 30 20 GALLUP.......................... 58 84 57 85 / 30 40 50 30 GRANTS.......................... 57 83 56 85 / 40 40 40 30 GLENWOOD........................ 61 88 59 91 / 50 40 40 30 CHAMA........................... 48 79 46 81 / 30 30 40 30 LOS ALAMOS...................... 53 84 56 87 / 40 40 40 20 RED RIVER....................... 44 73 43 75 / 30 30 30 20 TAOS............................ 50 83 50 85 / 40 30 30 20 SANTA FE........................ 54 83 57 87 / 40 40 40 20 SANTA FE AIRPORT................ 57 84 58 88 / 40 40 30 20 ESPANOLA........................ 55 85 55 89 / 40 30 30 20 ALBUQUERQUE HEIGHTS............. 65 85 66 89 / 50 40 30 20 ALBUQUERQUE VALLEY.............. 60 87 60 91 / 50 40 30 20 ALBUQUERQUE FOOTHILLS........... 63 83 64 88 / 50 40 30 20 ALBUQUERQUE WEST MESA........... 64 87 65 92 / 50 40 40 20 SOCORRO......................... 63 89 62 92 / 50 40 30 20 SANDIA PARK/CEDAR CREST......... 58 79 55 81 / 50 40 30 20 MORIARTY/ESTANCIA............... 55 85 57 88 / 50 40 30 20 CARRIZOZO....................... 60 88 59 90 / 60 40 20 20 RUIDOSO......................... 56 84 54 85 / 60 40 40 30 RATON........................... 53 85 55 89 / 20 20 10 10 LAS VEGAS....................... 52 82 56 85 / 40 30 20 20 ROY............................. 57 85 59 86 / 20 20 10 10 CLAYTON......................... 63 91 64 92 / 20 20 10 10 SANTA ROSA...................... 62 91 61 91 / 30 20 20 10 TUCUMCARI....................... 65 93 67 94 / 30 20 10 10 FORT SUMNER..................... 67 92 66 93 / 40 20 20 10 CLOVIS.......................... 67 93 67 93 / 30 20 20 10 PORTALES........................ 66 94 68 94 / 30 20 20 10 ROSWELL......................... 67 95 69 95 / 40 30 20 10 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 16
Hazardous weather outlook, Jul 28, 6:00 AM MDT, 10 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT FRI JUL 28 2006 NMZ001>021-026-291200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 600 AM MDT FRI JUL 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS ARE NOT ANTICIPATED TODAY OR TONIGHT. HOWEVER... THUNDERSTORMS ARE EXPECTED TO PRODUCE HEAVY RAINS WHICH COULD LEAD TO LOCALIZED FLOODING. STRONGER STORMS MAY ALSO PRODUCE HAIL UP TO PEA OR DIME SIZE...WIND GUSTS TO AROUND 40 MPH AND OCCASIONAL CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN... SEVERE THUNDERSTORMS ARE NOT ANTICIPATED AT THIS TIME. HOWEVER...HEAVY THUNDERSTORM RAINS SUNDAY THROUGH TUESDAY MAY RESULT IN LOCALIZED FLOODING. REMEMBER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Jul 28, 3:09 PM MDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
309 PM MDT FRI JUL 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL 2 NW ISLETA PUEBLO 34.90N 106.71W
07/27/2006 E0.88 INCH BERNALILLO NM NWS EMPLOYEE
&&
44The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 6:41 PM MDT | Flash Flood Warning | ABQ | Catron | 64 min |
| Jul 27, 7:04 PM MDT | Flash Flood Warning | ABQ | Torrance | 3 hr |
| Jul 27, 7:26 PM MDT | Severe Thunderstorm Warning | ABQ | Catron | 64 min |
| Jul 27, 7:47 PM MDT | Flash Flood Warning | ABQ | Catron | 118 min |
| Jul 28, 4:47 PM MDT | Flash Flood Warning | ABQ | Bernalillo, Valencia | 3 hr |
Nearby
Flash Flood Warnings in New Mexico, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.